MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C0420
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using a ruby coil and a lantern delivery microcatheter (lantern).During the procedure, the ruby coil unintentionally detached within the lantern.No additional information regarding the completion of the procedure was provided.There was no report of an adverse effect to the patient.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the gastroepiploic artery using a ruby coil and a lantern delivery microcatheter (lantern).During the procedure, the ruby coil was advanced to the target vessel using the lantern.The physician noticed that the position of the ruby coil was not perfect and decided to re-position it.While pulling the ruby coil back, the ruby coil unintentionally detached within the lantern.Therefore, the lantern containing the detached ruby coil was removed.The procedure was completed using a new ruby coil and the same lantern.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was updated on this follow-up #01 mfr report 3005168196-2026-00037: 1.Section b.Box 5.Describe event or problem.Evaluation of the returned ruby coil confirmed that the embolization coil was detached.Evaluation revealed that the pull wire was in its initial position, and the proximal constraint sphere was intact on the detached embolization coil.If the ruby coil is retracted against resistance during use, the pusher assembly may elongate beyond the reach of the pull wire causing the embolization coil to detach.Based on the reported complaint, the root cause of resistance could not be determined.Further evaluation revealed a kink on the pusher assembly and offset coil winds along the embolization coil.This damage was incidental to the reported complaint and may have occurred during packaging for return to penumbra.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key24239349
Report Number3005168196-2026-00037
Device Sequence Number8980481
Product Code HCG
UDI-Device Identifier00814548018591
UDI-Public00814548018591
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBY2C0420
Device Lot NumberF00014564
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2026
Supplement Date Received by Manufacturer03/04/2026
Initial Report FDA Received Date02/02/2026
Supplement Report FDA Received Date04/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown